zbMATH — the first resource for mathematics

Smooth solutions for the motion of a ball in an incompressible perfect fluid. (English) Zbl 1173.35105
The authors consider the system of partial and ordinary differential equations which describes the motion of a rigid ball in the ideal fluid, i.e. the Euler incompressible equations, coupled with the system of ordinary differential equations describing the motion of the ball.
In \(N\) space dimensions, provided the inital condition is sufficiently smooth, the authors show the existence of a smooth solution (with arbitrary smoothness if the data are so) to the studied system of differential equations. The proof is based on the abstract Kato-Lai theory from [T. Kato and C. Y. Lai, J. Funct. Anal. 56, 15–28 (1994; Zbl 0545.76007)]. The main difficulty is connected with the fact that a version of the Leray projection in domain changing with time has to be computed explicitely.
If \(N=2\), the solution is global in time. The proof is based on a priori estimates relating the velocity to the vorticity in an exterior domain. The regularity of the solution is expressed in Sobolev spaces, without any weights.

35Q35 PDEs in connection with fluid mechanics
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
74F10 Fluid-solid interactions (including aero- and hydro-elasticity, porosity, etc.)
35B45 A priori estimates in context of PDEs
35B65 Smoothness and regularity of solutions to PDEs
Full Text: DOI
[1] Alinhac, Serge; Gérard, Patrick, Pseudo-differential operators and the nash – moser theorem, Grad. stud. math., vol. 82, (2007), Amer. Math. Soc. Providence, RI, translated from the 1991 French original by S.S. Wilson · Zbl 1121.47033
[2] Beale, J.T.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. math. phys., 94, 1, 61-66, (1984) · Zbl 0573.76029
[3] Bourguignon, J.P.; Brezis, H., Remarks on the Euler equation, J. funct. anal., 15, 341-363, (1974) · Zbl 0279.58005
[4] Conca, C.; Cumsille, P.; Ortega, J.; Rosier, L., On the detection of a moving obstacle in an ideal fluid by a boundary measurement, Inverse problems, 24, 045001, (2008), 18 pp · Zbl 1153.35080
[5] Coron, J.-M., On the controllability of 2-D incompressible perfect fluids, J. math. pures appl. (9), 75, 2, 155-188, (1996) · Zbl 0848.76013
[6] Evans, Lawrence C., Partial differential equations, Grad. stud. math., vol. 19, (1998), Amer. Math. Soc. Providence, RI · Zbl 0902.35002
[7] Kato, Tosio, Nonstationary flows of viscous and ideal fluids in \(\mathbb{R}^3\), J. funct. anal., 9, 296-305, (1972) · Zbl 0229.76018
[8] Kato, Tosio; Lai, Chi Yuen, Nonlinear evolution equations and the Euler flow, J. funct. anal., 56, 1, 15-28, (1984) · Zbl 0545.76007
[9] Kikuchi, Keisuke, Exterior problem for the two-dimensional Euler equation, J. fac. sci. univ. Tokyo sect. IA math., 30, 1, 63-92, (1983) · Zbl 0517.76024
[10] Kikuchi, Keisuke, The existence and uniqueness of nonstationary ideal incompressible flow in exterior domains in \(\mathbb{R}^3\), J. math. soc. Japan, 38, 4, 575-598, (1986) · Zbl 0641.35009
[11] Ortega, J.; Rosier, L.; Takahashi, T., Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid, M2AN math. model. numer. anal., 39, 1, 79-108, (2005) · Zbl 1087.35081
[12] Ortega, J.; Rosier, L.; Takahashi, T., On the motion of a rigid body immersed in a bidimensional incompressible perfect fluid, Ann. inst. H. Poincaré anal. non linéaire, 24, 1, 139-165, (2007) · Zbl 1168.35038
[13] Temam, Roger, On the Euler equations of incompressible perfect fluids, J. funct. anal., 20, 1, 32-43, (1975) · Zbl 0309.35061
[14] Temam, R., Local existence of \(C^\infty\) solutions of the Euler equations of incompressible perfect fluids, (), 139-165
[15] Temam, R., Navier – stokes equations, (1984), North-Holland Amsterdam, theory and numerical analysis, with an appendix by F. Thomasset · Zbl 0572.35083
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.